Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hi everyone. This is my first post here. I'm kind of regretting my decision to go see a dermatologist. I had been using Proactiv for a while and I only had a few pimples from time to time, just some whiteheads and that's all. I wanted my face to be perfect so I went to see a dermatologist.

I was prescribed Retin-A and Clyndamycin as well as Tetracycline (I'm not taking this right now since it was giving me headaches). I've applied the Retin-A for the past four evenings and my face is HORRIBLE!!!!!!!!!!!!!!!!!!

I've read other threads but I'm wondering if this is normal or if this is severe/I should stop taking it. I called my dermatologist but he hasn't called me back.

My face is SOOOOOO red, very itchy, flaky, dry; it feels like it's burning. I have a picture below and I wanted to know if this is what happened to your faces.

I think I should just stop now and go back to the Proactiv. School starts in a little more than a month and I don't think my face will be as good as it was last week by then if I keep on the Retin-A!

Edited by nicktotheg

Share this post


Link to post
Share on other sites

Retinoids can take a while to work so I hear. I'm using one too and my face looks worse. I'm kinda worried but I figure I should stick to and wait it out. I just hope it gets better before school. It may take a while but if your skin hurts and burns you may want to stop using it or use it every other night.

Share this post


Link to post
Share on other sites

I am using Retin A right now, and I am in the same boat as you. I keep a log, but on my Iphone, so unfortunately nothing you can read, but I am so far on Day 17, and my face is awful. When I started using it I had one small pimple and a couple of clogged pores that were just bugging me that I wanted to get rid off. I did a lot of reading on line and I knew that it would be rough for a few weeks, but didnt know it would be this bad. My face looks exactly like yours right now in the picture, and there were days where I couldnt sleep because my face was burning so much. I recomend sticking it out, becaue why would you go through so many days of discomfort and then quit and not benefit from it. Hit me up if you have questions ;]

Share this post


Link to post
Share on other sites

i was on retin-a micro back in february. i had horrible redness and dry, peeling skin in my first week of using it. my face also itched and burned. these are side effects of retin-a.

here are some things i would suggest you do to help with the side effects..

-make sure you wash your face with a gentle, non-medicated cleanser

-get some cetaphil moisturizing cream that comes in a tub (this stuff helped me SO much)

-wait at least 10 mins after washing your face to apply the retin-a & use as little as possible

-wait another 10-15 mins and apply the cetaphil moisturizing cream

i can't tell you if the retin-a will work for you, but i think it would be good to stick with. i had severe cystic acne when i was put on it and it made me break out even worse. it did seem to get a bit better after a while, but i stopped it when i finally got accutane (i was only using the retin-a for a month or two). i hope it works for you if you decide to keep using it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×